Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2010, 9:14 PM EDT for Franklin County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2010, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 4, 2010, 10:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 103 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS52 KTAE 050114
SVRTAE
FLC037-050200-
/O.NEW.KTAE.SV.W.0049.100605T0114Z-100605T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...CARRABELLE...APALACHICOLA...
* UNTIL 1000 PM EDT
* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR APALACHICOLA...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYS
PLACE...CREELS...HIGH BLUFF...YENT PLACE...LANARK VILLAGE AND
MCINTYRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2961 8501 2965 8494 2971 8498 2972 8511
2999 8478 3000 8455 2998 8452 3000 8447
2998 8442 2996 8442 2972 8487 2973 8491
2979 8488 2978 8491 2971 8498 2965 8493
2966 8489 2960 8500
TIME...MOT...LOC 0114Z 239DEG 40KT 2973 8495
$$
42-DVD1 follow-up statement
162
WWUS52 KTAE 050135
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EDT FRI JUN 4 2010
FLC037-050200-
/O.CON.KTAE.SV.W.0049.000000T0000Z-100605T0200Z/
FRANKLIN FL-
935 PM EDT FRI JUN 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR FRANKLIN COUNTY...
AT 911 PM EDT...A 64 MPH WIND GUST WAS REPORTED AT APALACHICOLA AIRPORT.
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGH BLUFF...OR 10
MILES NORTHEAST OF APALACHICOLA...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YENT
PLACE...CARRABELLE...LANARK VILLAGE AND MCINTYRE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2973 8497 2980 8501 2999 8477 3000 8455
2999 8454 2998 8452 2998 8442 2997 8443
2996 8442 2991 8452 2990 8454 2972 8487
2973 8491 2979 8488 2978 8490 2978 8491
2974 8495
TIME...MOT...LOC 0134Z 239DEG 40KT 2980 8480
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:28 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 4, 3:28 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT FRI JUN 4 2010 .SYNOPSIS... A NEARLY-STATIONARY 1007 MB LOW WAS CENTERED ALONG THE LA-TX STATE BORDER...WITH A WEAK TROUGH EXTENDING TO ITS EAST INTO SOUTHEAST AL. LOCAL RADAR WERE SO FAR MUCH QUIETER THAN I WOULD HAVE EXPECTED 24 HOURS AGO...WITH ONLY ISOLATED STORMS. IT CERTAINLY APPEARS THAT THE STRONG DRYING ALOFT (NOT FORECAST BY THE NWP GUIDANCE 24 HOURS AGO) HAS HAD A STRONG SUPPRESSING EFFECT ON DEEP MOIST CONVECTION. PRECIP WATER VALUES IN THE MID TROPOSPHERE OVER OUR REGION HAVE DROPPED INTO THE 0.6 TO 1 INCH RANGE (BASED ON THE LATEST GOES SOUNDER IMAGERY)...ENOUGH TO GREATLY WEAKEN ANY DEVELOPING UPDRAFTS. && .SHORT TERM... (TONIGHT THROUGH MONDAY) THE 12 UTC NWP GUIDANCE FORECASTS THE DEEP LAYER CYCLONE OVER WESTERN LA TO GRADUALLY DISSIPATE AS SOME OF ITS ENERGY GETS ABSORBED INTO A DEVELOPING LONG WAVE TROUGH OVER THE EASTERN U.S. COAST. THE MODEL CONSENSUS IS THAT MUCH OF THE MID-UPPER TROPOSPHERIC DRYING OBSERVED TODAY WILL DIMINISH BY SATURDAY...MAKING THE THERMODYNAMICS MORE FAVORABLE FOR DEEP MOIST CONVECTION. THERE MAY STILL BE SOME WEAK LARGE SCALE Q-G FORCING SATURDAY AND SUNDAY TO AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE DEEP TROPOSPHERIC FLOW WILL GENERALLY BE OUT OF THE SOUTHWEST THIS WEEKEND...WHICH TYPICALLY MEANS ACTIVE SEA BREEZE FRONTS WITH GOOD RAIN COVERAGE. THE LACK OF STRONG WINDS ALOFT WILL LIKELY PREVENT MUCH STORM ORGANIZATION SATURDAY...BUT A FEW PULSE SEVERE STORMS CAN NOT BE RULED OUT. THERE COULD BE A BETTER CHANCE FOR SOME STORM ORGANIZATION SUNDAY AS THE 500 MB TROUGH AXIS NEARS OUR AREA AND AN 850 MB JET DEVELOPS (ALBEIT NOT THAT STRONG)...AND THE AIRMASS BECOMES UNSTABLE DURING THE AFTERNOON. TEMPERATURES WILL BE NEAR AVERAGE DURING THE DAY...AND A LITTLE ABOVE AVERAGE AT NIGHT. .LONG TERM... (MONDAY NIGHT THROUGH FRIDAY) MODELS ARE CONSISTENT IN THE DEVELOPMENT OF A DEEP RIDGE ACROSS THE GULF WATERS BY THE BEGINNING OF NEXT WEEK. THIS WOULD FAVOR HOT AND HUMID CONDITIONS OVER THE REGION BY THE MIDDLE OF NEXT WEEK. HOWEVER...CONVECTIVE COVERAGE AND EXTENT OF MID- LEVEL MOISTURE MAY SOMEWHAT LIMIT DAYTIME HEATING. BASED ON MODEL AGREEMENT IN HANDLING OF THE RIDGE...WE HAVE GONE WITH MID 90S MONDAY WITH SOME AREAS REACHING THE UPPER 90S TUESDAY THROUGH THURSDAY. GIVEN SUCH HIGH TEMPS AND DEWPOINTS...HEAT INDICES COULD REACH 100 OR HIGHER MAKING IT VERY UNCOMFORTABLE. AN ACTIVE SEA BREEZE WILL CONTINUE WITH INCREASED POPS EACH AFTERNOON THROUGH THE END OF THE EXTENDED PERIOD. POPS WILL REMAIN AROUND 30 PERCENT WITH A COUPLE OF DAYS OF HIGHER PROBABILITY DUE TO FAVORABLE FLOW REGIMES. OVERALL...EXPECT SUMMER PATTERN TO CONTINUE WITH TEMPERATURES INCREASING MARKEDLY BY THE MIDDLE OF NEXT WEEK AND SCATTER SHOWERS AND THUNDERSTORMS EACH AFTERNOON. && .AVIATION... CONVECTION IS NOT AS WIDESPREAD AS WE HAVE SEEN THE PAST FEW DAYS. HOWEVER...ISOLATED TO SCATTERED SHOWERS/TSTMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND MAY BRIEFLY IMPACT SOME TAF SITES WITH MVFR/IFR CIGS/VSBYS. CONVECTION SHOULD BE MORE NUMEROUS SATURDAY. && .MARINE... WINDS AND SEAS WILL BE ABOVE AVERAGE THIS WEEKEND...THEN SETTLE DOWN TO NEAR AVERAGE LEVELS EARLY NEXT WEEK AS A WEEK FRONT MOVES INTO THE REGION. && .FIRE WEATHER... NO CONCERNS AT LEAST THROUGH THE MIDDLE OF NEXT WEEK AS SOUTHERLY LOW LEVEL FLOW CONTINUES TO KEEP A VERY MOIST ENVIRONMENT ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 90 73 91 73 / 20 60 30 70 30 PANAMA CITY 77 86 77 86 76 / 30 60 30 50 30 DOTHAN 73 90 73 91 72 / 30 60 30 60 30 ALBANY 73 91 74 91 72 / 30 60 20 70 30 VALDOSTA 72 90 73 90 72 / 30 60 20 70 30 CROSS CITY 74 89 73 89 73 / 20 60 30 60 30 APALACHICOLA 77 88 77 88 77 / 20 60 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...GIBBS/AUSTIN AVIATION/FIRE WX...BARRY REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 4, 9:48 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 AM EDT FRI JUN 4 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 948 AM EDT FRI JUN 4 2010 /848 AM CDT FRI JUN 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS SOUTH GEORGIA WHERE THERE WILL BE MORE MOISTURE. DRY AIR ALOFT MAY HELP LIMIT THE NUMBER OF STORMS OVER THE FLORIDA PANHANDLE SOMEWHAT. A STORM OR TWO COULD BRIEFLY APPROACH SEVERE LEVELS...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS FROM 40 TO 60 MPH. AS USUAL FOR THIS TIME OF YEAR...LIGHTNING WILL BE THE MAIN WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE UNSETTLED PATTERN OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND SUNDAY...BEFORE THE STUBBORN UPPER LEVEL LOW FINALLY BREAKS DOWN AND DISSIPATES BY THE BEGINNING OF NEXT WEEK. THIS WILL ALLOW THE REGION TO RETURN TO A MORE TYPICAL DIURNAL SEA BREEZE PATTERN WITH JUST SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HOWEVER...THIS PATTERN CHANGE WILL ALSO RESULT IN A RETURN TO HOT AND HUMID CONDITIONS OVER THE AREA AS AN UPPER LEVEL RIDGE BUILDS IN TO REPLACE THE LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THAT OCCURS FROM ISOLATED STORMS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GOULD/FOURNIER
In the hours before
Special weather statement, Jun 4, 9:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 PM EDT FRI JUN 4 2010 FLZ015-115-050145- COASTAL FRANKLIN-INLAND FRANKLIN- 908 PM EDT FRI JUN 4 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN COUNTY... * UNTIL 945 PM EDT AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF APALACHICOLA...MOVING NORTHEAST AT 40 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:45 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 27 min |
| Jun 5, 2:27 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jun 5, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 41 min |
| Jun 5, 7:57 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.